It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: cytomel in addition to levexyl

Re: cytomel in addition to levexyl

[ Back to Messages ]

Message

Posted by Elfrieda on August 15, 2000 at 13:34:08:

In Reply to: Re: cytomel in addition to levexyl posted by Linda B on August 03, 2000 at 18:40:15:

: I have taken T3 for 14 years. I take 25mcg, twice a day and also T4. I am sort of unique though, because I had thyroid cancer 15 years ago. No matter how much T4 they gave me, my TSH was screaming high and I was hypothyroid. It was miserable because I couldn't think clearly and I felt like a big fat stupid blob while hypothyroid. No one knew what to do with me, so I prayed and asked the Lord to help. During preparation for a total body scan, they put me on cytomel. Much to my amazement, I had energy! I could think again! I asked them to test my TSH because I felt so good! It was normal! Finally. I am a rare bird though, so my two-cents may not count for much because T4 really doesn't help me out much, but they give it to me anyway besides the T3, or Cytomel. I have so much energy that I don't want to go to bed at night and I rarely get down in the dumps because I have all this energy! That, I like! But there are some things to watch for while on T3. Be sure that you are not getting too much. They purposely make me hyperthyroid because I had Papillary Cancer, and the high thyroid dosage is supposed to keep any stray cancer cells from growing because it keeps the TSH down to the bare bones. But, because I am on too much, really, I have noticed that my heart races at times and I get somewhat short of breath. I never really figured that it was the T3. I thought it was because of my weight and because I am 41. But recently, I went for a physical and they did an EKG. My left atrium is slightly enlarged. I suspect that it is because they have made me hyperthyroid and it is becoming a strain on my heart. I have an appointment with my endocrinologist in a week to discuss lowering my dosage. Don't let that scare you, though, from T3. Just be sure to watch for signs of hyperthyroidism and get checked every year. It does sound like some changes in the heart due to hyperthyroidism are reversible, so that helps me to feel better. You will probably be more upbeat on T3. I am rarely depressed. But when I was hypothyroid, I was depressed and exhausted.
: There are my comments!

I can relate to the comments above - I was on desiccated thyroid for a number of years and felt fine. All of the sudden my doctor would no longer prescribe the desiccated thyroid; rather the medical community had decided that T4 (levothyroxine) was a better approach. Within weeks I developed symptoms including lethargy, feeling sluggish, no energy, no appetite - and within two months I gained more than 35 pounds. When I went back to my doctor and (was also referred to a number of endocronologists) the standard response was "desiccated thyroid was not a consistent T3/T4 mixture and by using levothyroxine it was easier to control the dosage." Even when I asked to be prescribed desiccated thyroid - to compare results - I was dismissed as being irrational. I recently came across a book "The Thyroid Solution - A Mind-Body Program for Beating Depression and Regaining Your Emotional and Physical Health" by Ridha Arem, M.D. which talks about a T3/T4 protocol. My doctor agreed to prescibe cytomel (and I cut back on the amount of T4 I was taking.) I must say I have began to feel better - more energy. To-date I haven't found the right proportion of T3/T4 but I will continue.



Follow Ups




All times are GMT -7. The time now is 02:22 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!